About Me: Female, 45, Gallatin, MO, member since Aug 2008
Was an RN, worked with cancer patients, but my bipolar disorder keeps me from doing that anymore. I am on disability, but things have been pretty good so I am looking into getting back into the workforce- on hold, rapid cycling has come my way. I live with my mom and st
[More]ep-dad out of financial necessity- I get my medical insurance through my step-dad and have to live with them to get it. I have my own space and pay room and board. I'm not a free loader, but I still have shame issues with not being able to work.
On a more positive note, I collect records, make YouTube videos and write short stories. I love animals and living in this rural community, but it is difficult to make friends here. It is isolated, I'm gay, and my social anxiety is working against me.
I was originally diagnosed with depression at 15 years old. It wasn't until I was about 26 years old that it became apparent that something more than depression was going on. I was still functional and was given a diagnosis of bipolar II. I was unable to take Lithium due to extreme side effects and I spent years on trying every mood stabilizing drug on this Earth. None really helped. In the meantime, my diagnosis changed to bipolar I when my manic episodes became my primary problem and was producing very dangerous delusions. I also have experienced mixed episodes in two different forms. Either three days of intense mania followed by three days of intense depression over and over, or having the symptoms of mania but with depressing content. I was able to take Lithobid and the addition of Seroquel became the combination that works for me.
Sleep is my biggest trigger. I do everything I can to take care of myself. I don't drink, do drugs. I take my meds and go to my appointments. I am educated on my disorder and monitor my moods and what is going on in my life. But even that sometimes isn't enoguh.
Gradually, Depakote, Remeron, and depression made me fat. I recently lost over 60lbs and am at the right weight for my height. I seem to be able to maintain this weight so far.
I also have IBS and take Amitiza. It works, but makes me feel tired and hyper at the same time. Also, trigeminal neuralgia which I had microvascular decompression performed. Lasted for about 10 years. Now I take a low dose of Neurontin and Zonisamide with good results. I have some disordered eating, eating disorder issues, whatever you what to call it. Mostly too much exercise and too little food. Mine didn't start until adulthood, after meds and depression made me gain weight.
Thinking about you and hoping that your cycle is on it's way to the positive side. You've grown so much over the time I've known you and gained so much independence. Be conscious of taking the time for you and taking care of yourself before you can take care of others, even the 4 legged ones.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.